Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What does black spot on finger with diabetic nephropathy indicate?

DOCTOR OF THE MONTH - Jul 2012
Jul 2012
User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1993
Answered : 1196 Questions
Question
My father is a know case of DM2 and Diabetic nephropathy. He has developed a black spot on this finger. Kindly see the attached picture.
Please tell me if it is dangerous and what action should be taken. Should we apply Fusidic or zerina cream on it.
Posted Mon, 4 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Praveen Rodrigues 3 hours later
Brief Answer:
Please get the region assessed for vascular issues

Detailed Answer:
Hi there XXXXXXX
I think it needs to be approached with a little more urgency.
Please go across to a surgeon & check get a Doppler study done to see the arterial/Venous flow to the finger especially as he is diabetic..it could be early gangrene settling in.
It well may be an infection leading onto gangrene & in either case a stronger antibiotic like Linezolid 600mg twice/daily is called for at the earliest.
There does not seem much use for a locally applied cream either fusidic or Xerina.
Good Luck & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor